Ask an Eye M.D.Question Topics
Ask an Eye M.D. Answer Archive
Please read our important medical disclaimer.
My daughter is 16 months old. She had cataract surgery in her left eye five weeks ago. We went for our third follow-up visit today and the doctor is having us do more steroid drops in her eye because she sees some swelling on the lens. Is this a sign of infection? If so, what other symptoms should I look for?
Your ophthalmologist would not be treating your daughter with steroids for an infection. Steroid medications are used to treat inflammation, not infection. Even the best cataract surgery causes some degree of injury to the tissue of the eye and this causes inflammation. Steroids have a vital role in the treating of this inflammation. I suggest you consult your daughter's ophthalmologist (Eye M.D.) who I am certain will be very happy to provide you with a full explanation.
Answered by: Wayne Bizer, DO
Answered: Apr 13, 2013
Search for Questions & Answers
Meet Our Experts
- Your questions are answered by more than two dozen members of the American Academy of Ophthalmology who volunteer their time with EyeSmart.